Insomnia Home > Ambien Withdrawal
If you suddenly stop taking Ambien, withdrawal symptoms may occur. Potential withdrawal symptoms can include sweating, nausea, fatigue, and panic attack. In most cases, if you are experience such problems, they will improve with time, without the need for treatment.
Ambien® (zolpidem tartrate) is known to cause withdrawal symptoms in people who quickly stop the medicine after taking it daily for a long time. It is also possible, however, for withdrawal symptoms to occur when Ambien has only been taken daily for one to two weeks. Unfortunately, there is no way for your healthcare provider to know beforehand if you will have Ambien withdrawal symptoms.
Symptoms of withdrawal from Ambien can vary. Some possible signs include but are not limited to:
- Unpleasant feelings
- Stomach cramps
- Panic attack
In most cases, if Ambien withdrawal symptoms do occur, they are usually minor and improve with time, without the need for any treatment.
For more severe cases, your doctor may return you to the original Ambien dosage and then wean you off the medicine slowly.
Make sure to notify your healthcare provider if you develop any symptoms when stopping Ambien. Also, let your healthcare provider know if you develop something that "just does not seem right." While it may not be related to a withdrawal from Ambien, your healthcare provider will be able to diagnose and treat the problem.